| Model Number |
PDP346H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, on two different occasions the pds sutures came off (swaging).There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis: this is an analysis of a photo submitted for evaluation.During the visual analysis the following was observed: the photograph shows a box of product code pdp346h and an apparently detached needle, the image is not clear to determine the failure mode.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide an answer for each event: event 1: (b)(4).Event 2: (b)(4).When was the pds sutures came off (swaging) (in the package, during removal from package, during handling or during use on the patient)? please specify was there any adverse consequence associated with the patient? device return status: attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/9/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that one opened sample of product code pdp346h was received to ethicon inc for evaluation.After investigation of the sample short insertion was observed in the strand, and the visual inspection concluded that the combination of the needle/suture was found detached since the insertion end of the suture did not meet the requirement, this defect is caused because the suture was not correctly inserted inside of the needle barrel hole resulting in a pull-out defect.Based on the information currently available, the pull-out was identified during the investigation of the sample received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength - = 2360 g /m.